Missouri, 2008

Hail in Missouri, June 10, 2008

June 10, 2008 · NWS LSX · 1 event in 1 county or zone

Isolated storms developed over northeast Missouri during the morning hours of June 10th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Isolated storms developed over northeast Missouri during the morning hours of June 10th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 10, 5:47 AM CST, 36 minutes earlier.

Area forecast discussion, Jun 10, 5:47 AM CST, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
647 AM CDT TUE JUN 10 2008

.DISCUSSION...
/456 AM CDT TUE JUN 10 2008/
SCT SHRA/TSRA MOVG E-NE OF THE CWA ATTM AS VORT MAX CURRENTLY
LOCATED NR STL CONTS MOVG EWD. HI LVL CLOUDINESS ALSO ADVCTG E-SE
OF THE CWA AHD OF SHRTWV TROF. LOW LVL STRATUS CLOUDS LINGER
THOUGH ACRS MUCH OF THE CWA...WITH FOG IN CNTRL MO...DENSE IN COU
AND MYJ. THIS STRATUS AND FOG SHOULD DISSIPATE QUITE RAPIDLY THIS
MRNG WITH SUBSIDENCE DUE TO WK SFC RDG ACRS THE CWA. WILL FCST MAX
TEMPS TDA ABV PERSISTANCE WITH PLENTY OF SOLAR INSOLATION LTR THIS
MRNG AND AFTN. IT SHOULD BE FAIRLY COOL TGT...ESPECIALLY OVER THE
E-SERN PTN OF THE CWA WITH A MOSTLY CLR SKY AND SFC DWPTS ONLY IN
THE UPR 50S TO LWR 60S. WRMR TEMPS WILL OCCUR ON WED WITH RISING
MID-UPR LVL HEIGHTS OVER THE CNTRL US...AND STRENGTHENING SLY LOW
LVL WNDS ACRS THE CWA WITH SFC/850 MB RDG E OF THE CWA. CONVECTION
SHOULD REMAIN N-NW OF THE CWA THRU WED NGT. SHRA/TSRA MAY
EVENTUALLY MAKE IT INTO THE NWRN PTN OF THE CWA ON THU WITH CONTD
MOISTENING OF THE LOW LVLS AND CONTD LOW LVL WAA. A WK CDFNT/SFC
TROF WILL ALSO BE APPROACHING THE CWA FM THE NW. A BETTER CHC OF
PCPN SHOULD OCCUR THU NGT AND FRI AS WK SHRTWVS MOVE THRU THE
REGION AHD OF A MID-UPR LVL TROF MOVG SLOWLY EWD THRU THE NRN
PLAINS...AND AS THE WK CDFNT MOVES SEWD THRU THE CWA SUPPLYING AT
LEAST WK LOW LVL MOISTURE CNVG IN A HUMID AND UNSTABLE
ENVIRONMENT.

GKS

&&

.AVIATION...
/646 AM CDT TUE JUN 10 2008/
FOR THE 12Z TAFS...
LIFR CONDITIONS PERSIST ACROSS PORTIONS OF CENTRAL MO AND WEST
CENTRAL IL EARLY THIS MORNING. EXPECT THE FOG TO LIFT BY MID
MORNING AT KUIN AND KCOU WITH VFR CONDITIONS THEN FORECAST THROUGH
12Z WEDNESDAY. CELINGS AROUND 1 THOUSAND FEET WERE LOCATED ACROSS
EAST CENTRAL MO. EXPECT CONDITIONS TO IMPROVE AT KSTL AND KSUS TO
VFR BY MID MORNING WITH DAYTIME HEATING.

TPS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 10, 4:51 AM CST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
551 AM CDT TUE JUN 10 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-035-
036-052-060>065-073>075-084-085-099-111100-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-RALLS-PIKE-LINCOLN-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-WASHINGTON-ST. FRANCOIS-
STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
551 AM CDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL MISSOURI...NORTHEAST MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS BEGINNING THURSDAY OR THURSDAY
NIGHT AND CONTINUING THROUGH FRIDAY NIGHT.

MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

MOZ034-041-042-047>051-059-072-111100-
MONROE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-
GASCONADE-CRAWFORD-
551 AM CDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG REDUCING VISIBILITIES TO ONE QUARTER OF A MILE CAN
BE EXPECTED UNTIL MID MORNING.

MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS BEGINNING THURSDAY OR THURSDAY
NIGHT AND CONTINUING THROUGH FRIDAY NIGHT.

MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GKS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Knox

When
June 10, 6:23 AM CST to 6:28 AM CST
Where
Knox County, 1 mi N of Colony
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.264, -91.980

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117421.